Alert archive / New York / Special Weather Statements in 2019

Special Weather Statement, NWS Binghamton, NY

August 3, 2019Tioga County, New York

NWS Binghamton, NY issued this special weather statement at Aug 3, 2019, 4:21 PM EDT for Tioga County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 4:21 PM EDT (20:21 UTC)
Expired
Aug 3, 2019, 5:00 PM EDT
In force
39 min
Issued by
NWS Binghamton, NY

County Tioga County, NY

The radar

The Binghamton radar (KBGM), 21 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS81 KBGM 032021
SPSBGM

Special Weather Statement
National Weather Service Binghamton NY
421 PM EDT Sat Aug 3 2019
 
NYZ055-056-032100-
Tioga NY-Broome NY-
421 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN BROOME AND
SOUTHEASTERN TIOGA COUNTIES UNTIL 500 PM EDT...

At 420 PM EDT, Doppler radar was tracking clusters of strong 
thunderstorms between Apalachin and Endicott, moving east at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vestal, Endicott, Vestal Center, Apalachin, Tioga Terrace, Endwell,
Campville and Foster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 4204 7627 4215 7620 4209 7598 4200 7595
      4200 7618
TIME...MOT...LOC 2020Z 290DEG 6KT 4209 7615 

$$

Butts

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:12 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 3, 3:12 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
312 PM EDT Sat Aug 3 2019

.SYNOPSIS...
Scattered thunderstorms have popped up this afternoon from the
southern tier and Catskills in New York into northeast
Pennsylvania. Sunday will be mainly dry with partly to mostly
sunny skies and maybe a few showers or thunderstorms popping up
from the NY/PA border on south. High pressure builds in Sunday
night.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Showers and thunderstorms will continue this afternoon with a
weak surface trough over the region. A few storms may contain
heavy downpours and strong gusty winds, with DCAPE values near
1000 J/kg. With the loss of heating this evening, showers and
storms should dissipate rather quickly. A cold front will push
down from the north overnight and into Sunday morning. This
front could have a few light showers along it through the
overnight hours, but mostly just thinking an increase with
clouds more likely as it pushes in.

For tomorrow, the cold front will be along the NY/PA border and
a weak shortwave pushes across our area late in the morning
through early afternoon. This could help kick off a few showers
and possibly a thunderstorms, but forecast soundings indicate
very dry air aloft, so coverage of any showers and storms will
be much less than today. Skies will start to clear from north to
south late tomorrow after through evening as high pressure
builds in from the north. A fairly cool airmass will settle
overhead and lows could did into the upper 40s across parts of
the Catskills by early Monday morning.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Still looking mainly dry for Monday with high pressure in
control - though the GFS and Euro start to bring in slight
chance POPs into NE PA early Monday evening as the surface high
pushes eastward. However, the better consensus among the rest of
the guidance continues to be a dry day with a slight chance for
showers slowly starting to work back later Monday night as we
get into the return flow behind the exiting system.
Temperatures Monday should be more or less seasonal, peaking
generally in the low to mid 80s before falling back into the low
60s Monday night.

Increasing chances for showers and storms are expected Tuesday
as a weak shortwave looks to move through the area out ahead of
the main trough situated over the upper Great Lakes. With MLCAPE
up to 500-1000 j/kg and PWATs up to 1-1.5in, some heavy
downpours and gusty winds would not be out of the question in
storms. Otherwise, temperatures look to rise a couple degrees
warmer Tuesday with highs generally in the mid 80s before
falling back into the 60s overnight. Showers continue into
Tuesday night with the approaching frontal system Wednesday.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The rest of the work week is looking unsettled with chances for
showers and thunderstorms each day. A frontal boundary will slowly
pass through the area Wednesday, providing somewhat better
chances for showers and storms. A more unstable airmass and deep
layer speed shear still at around 20-30kts are indicating
better chances for storm organization as the frontal boundary
tracks through Wednesday. Through the end of the week, a 500mb
trough remains situated over the region, and any weak ripples
passing through the flow will keep chances for spotty showers
and storms in the forecast. Dry weather finally looks to return
for Saturday as high pressure builds in once again.

Temperatures for the rest of the extended stay generally in the
upper 70s and low 80s for highs and the low 60s for lows -
though Saturday should turn a couple degrees cooler.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A weak disturbance is kicking off showers and t'storms this
afternoon. Look for storms to dissipate around or just after
sunset with the loss of heating. Generally, these showers and
storms will remain south of SYR, RME and probably ITH and they
will only have a chance to cause just brief restrictions at ELM,
BGM, and AVP.

Valley fog redevelops late tonight and could impact KELM once
again, mainly through the early morning hours on Sunday.

Outlook...

Sunday through Monday...VFR other than potential predawn fog
each morning at KELM. Isolated showers possible KELM-KBGM-KAVP
on Sunday.

Tuesday and Wednesday...Restrictions possible in scattered
thunderstorms.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MPK
NEAR TERM...MPK
SHORT TERM...HLC
LONG TERM...HLC
AVIATION...MPK
Hazardous weather outlook, Aug 3, 3:47 PM EDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
347 PM EDT Sat Aug 3 2019

NYZ009-015>018-022>025-036-037-044>046-055-042000-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-
347 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ056-057-062-PAZ038>040-043-044-047-048-072-042000-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
347 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered slow moving thunderstorms could bring gusty winds, small
hail and heavy downpours this afternoon and evening. If storms train
over the same locations localized flash flooding could also occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 3, 2:05 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
205 PM EDT Sat Aug 3 2019

PAZ038-031900-
Bradford PA-
205 PM EDT Sat Aug 3 2019

...LOCALLY HEAVY RAINFALL WILL AFFECT SOUTHWESTERN BRADFORD COUNTY...

At 200 PM EDT, Doppler radar indicated slow moving thunderstorms
just north of the Bradford and Sullivan County line, south of a
Canton to South Branch line.

Because of the slow movement, locally heavy rainfall could be seen
across parts of southwestern Bradford County.  This could cause
localized flooding of roads and poor drainage areas.

Locations impacted include...
Canton, West Franklin, Monroe, Overton, Alba, Franklindale, Le Roy,
Grover, Monroeton and West Le Roy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may lead to minor flooding. Do not drive your vehicle
through flooded roadways.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 4172 7643 4156 7649 4158 7674 4160 7688
      4169 7689 4174 7689
TIME...MOT...LOC 1800Z 180DEG 0KT 4161 7671

Butts
Special weather statement, Aug 3, 3:11 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
311 PM EDT Sat Aug 3 2019

PAZ039-032015-
Susquehanna PA-
311 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSQUEHANNA COUNTY
UNTIL 415 PM EDT...

At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Springville, or near Montrose, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springville, Montrose, Dimock, Harford, Hop Bottom, Gibson, Glenwood,
Lenoxville, South Montrose and Elk Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 4166 7603 4184 7604 4185 7564 4164 7564
      4164 7577
TIME...MOT...LOC 1910Z 266DEG 7KT 4176 7594

Butts
Special weather statement, Aug 3, 3:25 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Binghamton NY
325 PM EDT Sat Aug 3 2019

NYZ046-057-032030-
Otsego NY-Delaware NY-
325 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN OTSEGO AND NORTHERN
DELAWARE COUNTIES UNTIL 430 PM EDT...

At 322 PM EDT, Doppler radar was tracking a line of strong
thunderstorms from West End to Butts Corner. The strongest
thunderstorm was located near West End.  Movement of the
thunderstorms was to the southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.  Small
hail may also be seen.

Locations impacted include...
Oneonta, Delhi, Davenport, Maryland, Kortright, Meredith, Andes,
Stamford, Otego and Hobart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 4216 7479 4242 7530 4256 7516 4253 7471
      4251 7471 4244 7463 4241 7458
TIME...MOT...LOC 1922Z 301DEG 17KT 4248 7513

Butts
Special weather statement, Aug 3, 3:35 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
335 PM EDT Sat Aug 3 2019

PAZ038-032015-
Bradford PA-
335 PM EDT Sat Aug 3 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BRADFORD
COUNTY UNTIL 415 PM EDT...

At 334 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sylvania to Troy to near Le Roy to near
Canton. Movement was northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Chemung, Sayre, Athens, Ridgebury, Canton, Troy, South Waverly, West
Burlington, Sylvania and Alba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 4200 7685 4200 7651 4196 7649 4177 7652
      4159 7680 4160 7687 4193 7692
TIME...MOT...LOC 1934Z 222DEG 16KT 4183 7688 4178 7683 4172 7679 4167
7680

Butts
Special weather statement, Aug 3, 4:12 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Sat Aug 3 2019

NYZ056-057-062-PAZ039-040-032115-
Broome NY-Sullivan NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
412 PM EDT Sat Aug 3 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BROOME...
SOUTHWESTERN DELAWARE...NORTHWESTERN SULLIVAN...NORTHEASTERN
SUSQUEHANNA AND NORTHERN WAYNE COUNTIES UNTIL 515 PM EDT...

At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brackney to near Kirkwood to Windsor to
near Sanford to near Sherman. Movement was east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Kirkwood, Conklin, Sanford, Susquehanna, Deposit, Susquehanna Depot,
Hallstead, Hancock, Windsor and Great Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 4185 7501 4180 7510 4181 7550 4197 7592
      4207 7604 4207 7581 4211 7570 4212 7558
      4205 7490
TIME...MOT...LOC 2011Z 291DEG 18KT 4202 7589 4202 7575 4206 7564 4207
7553 4202 7544

Butts
Special weather statement, Aug 3, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
421 PM EDT Sat Aug 3 2019

NYZ055-056-032100-
Tioga NY-Broome NY-
421 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN BROOME AND
SOUTHEASTERN TIOGA COUNTIES UNTIL 500 PM EDT...

At 420 PM EDT, Doppler radar was tracking clusters of strong
thunderstorms between Apalachin and Endicott, moving east at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vestal, Endicott, Vestal Center, Apalachin, Tioga Terrace, Endwell,
Campville and Foster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 4204 7627 4215 7620 4209 7598 4200 7595
      4200 7618
TIME...MOT...LOC 2020Z 290DEG 6KT 4209 7615

Butts

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:37 AM EDTSpecial Weather StatementBGMMadison23 min
Aug 3, 4:02 AM EDTAreal Flood AdvisoryBGMOneida118 min
Aug 3, 4:50 AM EDTSpecial Weather StatementBGMOneida25 min
Aug 3, 1:30 PM EDTSpecial Weather StatementBGMOtsego60 min
Aug 3, 3:25 PM EDTSpecial Weather StatementBGMDelaware65 min
Aug 3, 4:41 PM EDTSpecial Weather StatementBGMDelaware64 min
Aug 3, 5:17 PM EDTSpecial Weather StatementBGMBroome58 min
Aug 3, 5:31 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego44 min
Aug 3, 5:33 PM EDTAreal Flood AdvisoryBGMBroome, Tioga68 min
Aug 3, 6:23 PM EDTAreal Flood AdvisoryBGMDelaware, Otsego3 hr
Aug 3, 2:05 PM EDTSpecial Weather StatementBGMBradford55 min
Aug 3, 3:11 PM EDTSpecial Weather StatementBGMSusquehanna64 min
Aug 3, 3:35 PM EDTSpecial Weather StatementBGMBradford40 min
Aug 3, 4:03 PM EDTAreal Flood AdvisoryBGMSusquehanna51 min
Aug 3, 4:12 PM EDTSpecial Weather StatementBGMSusquehanna63 min

Nearby

Special Weather Statements in New York, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.